Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 314, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2007, 11:36 AM CDT for Neshoba County, Newton County, Scott County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 11:36 AM CDT (16:36 UTC)
- Expired
- Jul 9, 2007, 12:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:00 PM CDT | TSTM WND DMG | Union, MS | TREES DOWN ACROSS A COUPLE OF ROADS IN THE UNION AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 091635
SVRJAN
MSC099-101-123-091715-
/O.NEW.KJAN.SV.W.0314.070709T1636Z-070709T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PROSPECT...
* UNTIL 1215 PM CDT
* AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CONEHATTA...OR ABOUT 6
MILES SOUTHWEST OF PROSPECT...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PROSPECT BY 1150 AM CDT...
STRATTON BY 1210 PM CDT...
NESHOBA AND 7 MILES WEST OF LITTE ROCK BY 1215 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3256 8946 3257 8944 3257 8932 3258 8930
3266 8930 3267 8927 3270 8903 3247 8894
3240 8941
$$
OLB1 follow-up statement
000
WWUS54 KJAN 091657
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT MON JUL 9 2007
MSC123-091706-
/O.CAN.KJAN.SV.W.0314.000000T0000Z-070709T1715Z/
SCOTT MS-
1156 AM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 3255 8933 3257 8932 3257 8932 3258 8930
3266 8930 3267 8927 3270 8903 3247 8894
3242 8931
$$
MSC099-101-091715-
/O.CON.KJAN.SV.W.0314.000000T0000Z-070709T1715Z/
NEWTON MS-NESHOBA MS-
1156 AM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NESHOBA AND NEWTON COUNTIES...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONEHATTA...OR ABOUT 8
MILES SOUTHEAST OF PROSPECT...MOVING EAST AROUND 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATTON BY 1205 PM CDT...
7 MILES SOUTHWEST OF LITTE ROCK BY 1215 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3255 8933 3257 8932 3257 8932 3258 8930
3266 8930 3267 8927 3270 8903 3247 8894
3242 8931
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:43 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 9, 7:43 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 743 AM CDT MON JUL 9 2007 .DISCUSSION...BASED ON CURRENT RADAR TRENDS...HAVE UPDATED FORECAST TO HIGH PRECIP HARDER DURING THE MORNING HALF OF THE FORECAST OVER THE W/NW CWA. A BIT SURPRISED AT THE TRAINING OF STORMS...PREV THINKING WAS THAT THE FLOW WOULD KEEP THINGS MOVING. I GUESS THE FLOW HASNT REALLY MADE IT HERE YET AND THE EARLY START IS FEEDING OFF THE LOW LEVEL JET AND APPROACHING ASCENT. HAVE ALSO TWEAKED THE HAZARD GRIDS FOR AN INCREASED FLASH FLOOD RISK. WILL UPDATE THE HWO SHORTLY TO WORD FOR THIS RISK THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 73 92 72 / 67 30 27 18 MERIDIAN 90 72 92 71 / 51 43 33 16 VICKSBURG 88 72 91 72 / 70 25 26 19 HATTIESBURG 92 72 92 73 / 58 36 26 20 NATCHEZ 88 73 90 72 / 74 29 28 20 GREENVILLE 88 73 91 74 / 72 34 33 22 GREENWOOD 88 72 91 72 / 68 38 33 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Jul 9, 7:50 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 750 AM CDT MON JUL 9 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 750 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY AS A STOUT UPPER LEVEL LOW MOVES INTO THE AREA BY THIS AFTERNOON. THIS FEATURE WILL HELP TO INCREASE DEEP LAYER WIND FIELDS TO VALUES ABOVE NORMAL FOR JULY. COMBINE THAT WITH DECENT INSTABILITY AND STRONG LIFT...AND NUMEROUS THUNDERSTORMS ARE EXPECTED BY AFTERNOON. THE MAIN RISK WILL BE FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE WITH A FEW STORMS. THE MOST ACTIVE STORMS ARE EXPECTED BETWEEN NOON AND 8 PM WITH ALL ACTIVITY DIMINISHING BY LATE EVENING. THERE IS ALSO AN INCREASED RISK OF LOCALIZED FLOODING THIS MORNING AS STORMS MOVE SLOWLY ACROSS THE WESTERN AND NORTHWEST PORTION OF THE AREA. EXPECT AREAS TO RECEIVE 1 TO 2 INCHES OF RAIN WITH SOME AREAS SEEING TOTALS NEAR 4 INCHES WHERE EVER TRAINING OF STORMS CAN OCCUR. THE HEAVY RAIN AND FLOODING RISK SHOULD BE CONFINED TO THE MORNING HOURS AS AFTERNOON STORMS ARE EXPECTED TO MOVE MORE RAPIDLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A COLD FRONT WILL STALL OVER THE NORTHERN PORTIONS OF THE AREA BY THE END OF THE WEEK. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH SEVERE LIMITS. THE EXACT TIMING AND POSITION OF THE SYSTEM REMAIN UNCERTAIN AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY...THEN AGAIN SOMETIME DURING THE END OF THE WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME 07
In the hours before
Special weather statement, Jul 9, 6:58 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 658 AM CDT MON JUL 9 2007 MSZ034-041-091225- WASHINGTON MS-SHARKEY MS- 658 AM CDT MON JUL 9 2007 ...STORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN WASHINGTON AND NORTHERN SHARKEY COUNTIES... A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 5 MILES NORTHEAST OF GLEN ALLAN AT 655 AM CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS BAND OF STORMS. RAINFALL RATES ARE EXPECTED TO BE AROUND 1 AND 2 INCHES PER HOUR. THESE STORMS ARE ALSO MOVING SLOWLY WHICH WILL AID IN GETTING HIGHER AMOUNTS...POSSIBLY BETWEEN 3 AND 4 INCHES. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK LIKE THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING WILL BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE MONITORED CLOSELY OVER THE NEXT HOUR OR TWO. PEOPLE IN SHARKEY AND WASHINGTON COUNTIES...INCLUDING THE CITY OF HOLLANDALE...SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 9, 7:01 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 AM CDT MON JUL 9 2007 ARZ075-091230- CHICOT AR- 705 AM CDT MON JUL 9 2007 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 4 MILES NORTHEAST OF CHICOT JUNCTION AT 701 AM CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. ADDITIONAL STORMS WERE DEVELOPING BACK TO THE SOUTHWEST...WHICH WILL INCREASE THE RISK FOR POTENTIAL FLOODING RAINS. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. SINCE 5 AM...LOCATIONS ACROSS CENTRAL CHICOT COUNTY HAVE RECEIVED AROUND 2 INCHES OF RAIN. ADDITIONAL STORMS ARE DEVELOPING OVER THE SAME LOCATIONS AND ARE PRODUCING HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES AN HOUR. THESE ADDITIONAL STORMS...IF ABLE TO LINGER OF THE COUNTY...WILL BE CAPABLE OF PRODUCING SEVERAL MORE INCHES OF RAIN IN JUST AN HOUR OR TWO. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK LIKE THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING WILL BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE MONITORED CLOSELY OVER THE NEXT HOUR OR TWO. PEOPLE IN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:29 AM CDT | Flash Flood Warning | JAN | Sharkey, Washington | 2 hr |
| Jul 9, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 63 min |
| Jul 9, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 49 min |
| Jul 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 43 min |
| Jul 9, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.